Desensitization to 5-Fluorouracil
Anaphylactic reactions to 5-fluorouracil (5-FU) are uncommon. We report a 40-year-old female with adenocarcinoma of the ovary who had two reactions immediately after being infused with 5-FU. The second reaction occurred despite prophylaxis with steroids and antihistamines. The patient was positive to 5-FU on puncture skin testing even though there was no previous exposure to the drug. We successfully desensitized her to 5-FU using a continuous intravenous protocol with sequential increments in the fusion rates and drug concentrations. This desensitization method may be useful to manage systemic reactions to 5-FU and other drugs.
No Reference information available - sign in for access.
No Citation information available - sign in for access.
No Supplementary Data.
No Article Media
Document Type: Research Article
Publication date: 1999-05-01
More about this publication?
- Allergy and Asthma Proceedings is a peer reviewed publication dedicated to distributing timely scientific research regarding advancements in the knowledge and practice of allergy, asthma and immunology. Its primary readership consists of allergists and pulmonologists.
The goal of the Proceedings is to publish articles with a predominantly clinical focus which directly impact quality of care for patients with allergic disease and asthma.
Featured topics include asthma, rhinitis, sinusitis, food allergies, allergic skin diseases, diagnostic techniques, allergens, and treatment modalities. Published material includes peer-reviewed original research, clinical trials and review articles.
Articles marked "F" offer free full text for personal noncommercial use only.
The journal is indexed in Thomson Reuters Web of Science and Science Citation Index Expanded, plus the National Library of Medicine's PubMed service.
- Editorial Board
- Information for Authors
- Submit a Paper
- Information for Advertisers
- Reprint Requests
- Ingenta Connect is not responsible for the content or availability of external websites